MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18"(45CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 18"(45CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8681G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Not Applicable (3189)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what was the name of the procedure? scar revision left forearm.What was the date of the procedure? (b)(6) 2018.What tissue was the prolene suture used on? left forearm skin.What was the condition of the tissue the prolene suture was used on? normal skin.Was there any patient predisposing event (cough, fall, etc) prior to dehiscence? no, felt a pop when closing the car door.What post op date did the patient return with dehiscence? same day.What are the patient age, weight and bmi, past medical history? (b)(6) female, (b)(6).What is the surgeon opinion of the contributing factors to the dehiscence? not sure, suture broke mid substance, not at the know where a running suture tends to dehisce.What is current status of the patient? healing fine.
 
Event or Problem Description
It was reported that a patient underwent scar revision procedure on (b)(6) 2018 and continuous suture was used to close the wound.Later the same day, the patient reported a pop after closing a car door.The patient experienced dehiscence of the wound.An additional procedure was performed and the surgeon confirmed the suture was broken post op along the suture line (not at the knot).It was reported that the patient is healing fine.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.

Brand Name
PROLENE SUTURE 18"(45CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7685048
Report Number2210968-2018-74329
Device Sequence Number11091910
Product Code GAW
UDI-Device Identifier10705031018853
UDI-Public10705031018853
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number8681G
Device Lot NumberLJJ636
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date07/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight57